Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 235, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 20, 2011, 4:15 PM EDT for Effingham County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 4:15 PM EDT (20:15 UTC)
- Expired
- Aug 20, 2011, 4:55 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 32 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:24 PM EDT | TSTM WND DMG | 3 Ese Shawnee, GA | TREES AND POWER LINES DOWN ON CLYO SHAWNEE ROAD AND SPRINGFIELD ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888
WUUS52 KCHS 202015
SVRCHS
GAC103-202115-
/O.NEW.KCHS.SV.W.0235.110820T2015Z-110820T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 515 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR GUYTON...MOVING EAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GUYTON...PINEORA...SPRINGFIELD...STILLWELL...RINCON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3253 8127 3252 8124 3250 8123 3247 8120
3245 8119 3244 8121 3239 8118 3238 8118
3237 8117 3227 8114 3225 8141 3245 8148
TIME...MOT...LOC 2015Z 270DEG 5KT 3236 8139
$$
333 follow-up statements
951
WWUS52 KCHS 202029
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT SAT AUG 20 2011
GAC103-202115-
/O.CON.KCHS.SV.W.0235.000000T0000Z-110820T2115Z/
EFFINGHAM GA-
429 PM EDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN EFFINGHAM COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SPRINGFIELD...OR ABOUT OVER SPRINGFIELD...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
EBENEZER...RINCON...SPRINGFIELD AND STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3246 8144 3253 8127 3252 8124 3250 8123
3247 8120 3246 8120 3244 8121 3237 8117
3227 8114 3227 8137
TIME...MOT...LOC 2029Z 244DEG 13KT 3240 8130
$$
33854
WWUS52 KCHS 202042
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT SAT AUG 20 2011
GAC103-202115-
/O.CON.KCHS.SV.W.0235.000000T0000Z-110820T2115Z/
EFFINGHAM GA-
442 PM EDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL EFFINGHAM COUNTY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLYO...
OR ABOUT 7 MILES NORTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 15
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...CLYO...BERRYVILLE...EBENEZER AND STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3248 8135 3253 8127 3252 8124 3246 8120
3244 8121 3238 8118 3237 8117 3235 8117
3235 8126
TIME...MOT...LOC 2043Z 244DEG 13KT 3247 8123
$$
33649
WWUS52 KCHS 202055
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT SAT AUG 20 2011
GAC103-202106-
/O.CAN.KCHS.SV.W.0235.000000T0000Z-110820T2115Z/
EFFINGHAM GA-
455 PM EDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EFFINGHAM COUNTY
HAS BEEN CANCELLED...
AT 452 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3248 8135 3253 8127 3252 8124 3246 8120
3244 8121 3238 8118 3237 8117 3235 8117
3235 8126
TIME...MOT...LOC 2056Z 244DEG 13KT 3249 8118
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:42 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 20, 3:42 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 342 PM EDT SAT AUG 20 2011 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL OVER THE REGION THROUGH SUNDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY...THEN STALL AND EVENTUALLY DISSIPATE OVER OR NEAR THE AREA THROUGH THE MIDDLE OF NEXT WEEK...AS SURFACE HIGH PRESSURE BUILDS FROM THE ATLANTIC THROUGH THURSDAY. A TROPICAL CYCLONE MAY IMPACT THE SE LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SCATTERED CONVECTION HAS INITIATED THIS AFTERNOON ACROSS THE FAR WESTERN PORTION OF THE CWA...WITH MORE ISOLATED COVERAGE ALONG THE BERKELEY/WILLIAMSBURG COUNTY LINE. IN BETWEEN THESE TWO AREAS THERE IS VIRTUALLY NO CU DEVELOPING AT THIS TIME. IN FACT...THE MOST RECENT OPERATIONAL MODEL RUNS HAVE BACKED OFF OF THE CONVECTIVE COVERAGE FOR THIS AFTERNOON AND EVENING QUITE A BIT. GIVEN THE CURRENT PLACEMENT OF THE CONVECTION I THINK THE HIGHEST POP WILL BE NEEDED ACROSS THE GA ZONES WHERE I HAVE PLACED 40 POPS FOR THE AFTERNOON. THESE STORMS HAVE DISPLAYED A SLOW SOUTHEASTWARD MOVEMENT BUT I THINK THE INLAND PENETRATION OF THE SEA BREEZE WILL HELP KEEP SCATTERED STORMS CONFINED TO THIS AREA. CHANCE OF SEVERE STORMS IS PRETTY LOW BUT CERTAINLY NON ZERO. FREEZING LEVEL IS LOWER THAN YESTERDAY...ABOUT 13 KFT...BUT SOUNDING SHOWS BETTER MOISTURE THROUGH THE COLUMN SO DCAPE VALUES ARE MUCH LOWER. THEREFORE...EXPECT A FEW STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. TONIGHT...CONVECTION WILL DISSIPATE AFTER SUNSET AND THE REMAINDER OF THE OVERNIGHT SHOULD BE QUIET WITH JUST SOME SCT DEBRIS CLOUDS MOVING THROUGH. THERE MAY BE A FEW ISOLATED SHOWERS AND STORMS IN THE COUNTIES CLOSEST TO THE MIDLANDS BUT THAT WILL LARGELY DEPEND ON WHAT KIND OF CONVECTIVE COVERAGE THERE IS OVERNIGHT UPSTREAM. OVERNIGHT LOWS AGAIN WILL BE IN THE MID 70S ALONG THE COAST...LOW 70S INLAND. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...THE MID AND UPPER LEVEL RIDGE CENTERED IN TEXAS WILL ALIGN ITSELF EAST AND EAST-SE ACROSS THE NORTHERN GULF OF MEXICO...AS ONE SHORT WAVE LIFTS INTO THE ATLANTIC PRIOR TO DAYBREAK AND A SECOND AND STRONGER SHORT WAVE NOW IN THE MID MS VALLEY MOVES IN LATE AND CONTINUES INTO SUNDAY NIGHT. AT THE SAME TIME...THE SUB TROPICAL ATLANTIC RIDGE AT THE SURFACE IS SHUNTED SE AHEAD OF THE SHORT WAVE AND A LEE SIDE TROUGH THAT SAGS CLOSER TO THE AREA BY LATE IN THE DAY. MOISTURE WILL POOL BETWEEN THE SEA BREEZE AND THE INLAND TROUGH...WITH SOME INDICATIONS THAT PWATS COULD BE APPROACHING 2.25 OR MORE INCHES. THE FIRST HALF OF THE DAY LOOKS TO BE GENERALLY RAINFREE...BUT WITH CONVECTIVE TEMPS CLOSE TO 90 WE WILL EXPERIENCE SOME ISOLATED CONVECTION FORMING ALONG THE SEA BREEZE AND ACROSS SOME DIFFERENTIAL HEATING BOUNDARIES INLAND BY EARLY AFTERNOON. COVERAGE WILL THEN INCREASE DURING THE MID/LATE AFTERNOON AND CONTINUE INTO SUNDAY NIGHT AS THE SHORT WAVE ALOFT MOVES THROUGH. THERE ARE INDICATIONS THAT SOME ORGANIZED CLUSTERS OF CONVECTION WILL FORM LATE IN THE DAY AND INTO SUNDAY NIGHT AS A JET MAX ALOFT MOVES NEARBY...AND UPPER DIVERGENCE OCCURS IN RESPONSE TO THIS AND THE SHORT WAVE. FOR NOW WE/LL SHOW A SOMEWHAT CONSERVATIVE FORECAST OF SCATTERED POPS LATE SUNDAY INTO SUNDAY NIGHT...BUT WOULD SUSPECT THAT POPS WILL NEED TO BE BUMPED UP INTO AT LEAST THE LIKELY RANGE FOR PARTS OF THE AREA IN LATER FORECASTS. THERMODYNAMICS ARE FAVORABLE FOR AT LEAST SOME STRONG OR EVEN ISOLATED SEVERE WEATHER...BUT PROBABILITIES AND COVERAGE ARE TOO LOW TO INCLUDE ION THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. DCAPES OF 800-1000 J/KG SUGGEST THAT STRONG DOWNBURSTS OF WIND ARE POSSIBLE IN SOME STORMS LATE SUNDAY/SUNDAY NIGHT. WITH 850 MB TEMPS NEAR 18-19C AND LOW LEVEL THICKNESS VALUES OF 1430-1440 METERS...PLUS A WEST OR NW FLOW ABOVE THE BOUNDARY LAYER SUPPORTS MAX TEMPS IN THE LOWER TO MIDDLE 90S. MONDAY...THE SHORT WAVE FROM SUNDAY NIGHT WILL HAVE EXITED OFF INTO THE ATLANTIC BY DAYBREAK...WHICH LEAVES US WITH NVA DURING MOST OF THE DAY UNTIL A WEAK SHORT WAVE MOVES IN LATE. THE SUB TROPICAL ATLANTIC RIDGE WILL BE SHUNTED FURTHER SE AS A COLD FRONT APPROACHES FROM THE NW...BUT STRUGGLES TO MAKE IT INTO THE AREA UNTIL MONDAY NIGHT. THERE ARE DEFINITELY SOME FACTORS THAT POINT TOWARD THE POSSIBILITY OF SOME SEVERE WEATHER. THERE IS THE NOSE OF AN UPPER JET THAT POKES IN FROM THE OHIO VALLEY...WHILE HEIGHTS ALOFT SLOWLY7 FALL THROUGH THE DAY. LAPSE RATES ARE BETTER THAN ON SUNDAY WITH EVEN SOME 0-6 KM BULK SHEAR NEAR 30 KT. WITH DRIER MID LEVEL AIR OUR DCAPES WILL BE AS HIGH AS 1200-1400 J/KG...SO DAMAGING DOWNBURST WINDS ARE POSSIBLE IN SOME STORMS. BUT GIVEN THE NVA AND THE MAIN MOISTURE AXIS THAT LOOKS TO PUSH OFFSHORE...WE ARE HESITANT TO ADD MENTION TO THE HAZARDOUS WEATHER OUTLOOK. BUT KEEP IN MIND THAT SPC HAS THE AREA IN 5 PERCENT PROBABILITIES OF SEVERE WEATHER...AND THIS COULD BE ADJUSTED UPWARDS IN THE EARLY MORNING FORECAST ON SUNDAY. RAIN PROBABILITIES WILL BE IN THE 40 PERCENT RANGE...HIGHEST OVER EASTERN AREAS WHERE THE SEA BREEZE WILL LIE. COMPRESSIONAL HEATING AHEAD OF THE FRONT AND 850 MB TEMPS THAT ARE ABOUT A DEGREE HIGHER SUPPORTS MAX TEMPS SIMILAR TO OR A DEGREE OR SO HIGHER THAN ON SUNDAY. TUESDAY...THE COLD FRONT WILL SETTLE INTO THE AREA...BUT BECOMES DIFFUSE AS HIGH PRESSURE BUILDS FROM OUT OF THE VIRGNIA/S AND PA. WHILE THERE IS A DECREASE IN MOISTURE AND THERMODYNAMICS...THERE IS STILL ENOUGH FORCING FROM THE SEA BREEZE AND LOW LEVEL CONVERGENCE WITHIN A SHALLOW EAST TO NE FLOW TO ALLOW FOR 20-30 POPS. HIGHEST CHANCES WILL BE SOUTH OF I-16 IN SE GA WHERE BEST MOISTURE AND LIFT WILL BE FOUND. WITH AN ONSHORE SYNOPTIC FLOW WE WILL KNOCK ABOUT 1-2 DEGREES ON OUR MAX TEMPS...MAINLY REACHING THE 90-95 DEGREE RANGE AWAY FROM THE BEACHES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THERE REMAINS A LOT OF UNCERTAINTY IN THE DETAILS OF THE EXTENDED FORECAST...AS ALL MODELS INDICATE SOME POTENTIAL INFLUENCE FROM A TROPICAL CYCLONE BY LATE IN THE WEEK. AS THESE DEVELOPMENTS ARE QUITE FAR OUT INTO THE FORECAST PERIOD...PREFER TO TAKE A CONSERVATIVE APPROACH AT THIS TIME. BUT ALL PERSONS IN SE SC AND SE GA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THE TROPICS THROUGH THE NATIONAL HURRICANE CENTER. SURFACE HIGH PRESSURE WILL REBUILD BEHIND THE GRADUALLY DISSIPATING FRONT ACROSS THE SOUTHEAST STATES AND SETTLES BACK OVER THE ATLANTIC BY THE MIDDLE OF THE WEEK. WE WILL MAINTAIN CHANCE POPS INTO THE WEEKEND TO HINT AT THIS UNSETTLED PATTERN...WHILE KEEPING TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL NORMALS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VISIBLE SATELLITE IMAGERY SHOWS THAT CU COVERAGE NEAR CHS AND SAV IS QUITE LOW AT THIS POINT. IN FACT...WITH CONVECTION DEVELOPING PRETTY FAR REMOVED FROM SAV AND THE SEA BREEZE BOUNDARY BEGINNING TO PUSH INLAND...I HAVE REMOVED THE TEMPO TS AND ALSO KEPT CB OUT OF THE TAF. EXPECT ONSHORE FLOW THROUGH THE EVENING...BECOMING MORE SW OVERNIGHT. SCT CU WILL DIMINISH AFTER SUNSET AND ONLY EXPECT SCT DEBRIS HIGH CLOUDS FROM MIDLANDS CONVECTION OVERNIGHT. OTHERWISE...VFR THROUGH THE TAF PERIOD. EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS EACH DAY...EXCEPT FOR MAYBE TUESDAY. && .MARINE... THERE ARE NO MARINE CONCERNS THROUGH SUNDAY MORNING. WINDS WILL GENERALLY BE SOUTH OVERNIGHT...TURNING MORE SOUTHWEST THROUGH MORNING. BUOY OBSERVATIONS SHOW COMBINED SEAS ARE MAINLY 9 SECOND SWELLS WITH WAVE HEIGHTS OF 2 TO 3 FEET. WITH FORECAST WINDS IN THE 10 KT RANGE...WILL CONTINUE TO FORECAST SEAS MAINLY 2 TO 3 FEET THROUGH SUNDAY MORNING...STILL BELOW SMALL CRAFT ADVISORY THRESHOLDS. SUNDAY THROUGH WEDNESDAY...THE COASTAL WATERS WILL LIE ALONG THE NW EDGE OF THE SUB TROPICAL RIDGE SUNDAY/SUNDAY NIGHT...WITH SOME MODEST PINCHING OF THE PRESSURE GRADIENT BETWEEN THE RIDGE AND AN UPSTREAM COLD FRONT. WITH SOME ENHANCEMENT DUE TO SEA BREEZE CIRCULATIONS SUNDAY AFTERNOON/EVENING AND A 20-25 KT LOW LEVEL JET SUNDAY NIGHT...WE ARE LOOKING AT SOUTH TO SW WINDS REACHING AS HIGH AS 15 OR 20 KT. WHILE THERE COULD BE A PERIOD OF SLIGHTLY HIGHER WINDS ACROSS AMZ350 SUNDAY NIGHT...LATEST THINKING IS THAT WE/LL REMAIN JUST BELOW ANY SCA CONDITIONS. SEAS DURING THIS TIME WILL BE THE COMBINATION OF 2-3 FOOT SWELLS AND 2-3 FOOT WIND WAVES...BUT SIGNIFICANT WAVE HEIGHT WILL GENERALLY HOLD AT 4 FEET OR LESS. THE ATLANTIC RIDGE WILL SLOWLY PUSH SE MONDAY AS IT GIVES WAY TO A COLD FRONT MONDAY NIGHT INTO TUESDAY. SOUTH AND SW WINDS AHEAD OF THE FRONT WILL SHIFT AROUND TO THE EAST AND NE IN WAKE OF THE FRONTAL PASSAGE...BUT SPEEDS WILL BE LIMITED TO 15 KT OR LESS. SEAS WILL REACH NO HIGHER THAN 3 OR 4 FEET. MARINERS ARE ADVISED THAT SHOULD SOME ORGANIZED CONVECTION DEVELOP OVER LAND SUNDAY THROUGH MONDAY...THAT WITH A WESTERLY STEERING FLOW THERE COULD BE SOME STRONG TO SEVERE STORMS THAT IMPACT THE MARINE AREA. DAMAGING WINDS AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE. THE COLD FRONT WILL DISSIPATE DURING MID WEEK AS THE ATLANTIC RIDGE BUILDS BACK INTO THE LOCAL WATERS. THIS KEEPS AN ONSHORE FLOW GOING AT LESS THAN 15 KT DURING THIS TIME...WITH SEAS 3 FT OR LESS ON WEDNESDAY...PERHAPS BUILDING A FOOT OR SO ON THURSDAY. FOR LATE IN THE WEEK OUR ATTENTION SHIFTS TO A POSSIBLE TROPICAL CYCLONE THAT COULD BE SOMEWHERE TO THE SOUTH OR SW OF THE AREA. PLEASE REFER TO THE LATEST INFORMATION FROM THE NATIONAL HURRICANE CENTER. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 20, 3:38 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 338 AM EDT SAT AUG 20 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-210745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 338 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 3:04 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT SAT AUG 20 2011
GAZ099-100-115-201930-
BULLOCH-CANDLER-EVANS-
304 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH AND
CANDLER COUNTIES THROUGH 330 PM EDT...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR KENNEDY POND...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...NEVILS...PULASKI AND REGISTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3246 8195 3243 8169 3215 8178 3222 8202
3227 8202
TIME...MOT...LOC 1904Z 288DEG 2KT 3231 8185Special weather statement, Aug 20, 3:21 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SAT AUG 20 2011
GAZ100-201945-
BULLOCH-
321 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY
THROUGH 345 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DENMARK...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BROOKLET...DENMARK...LEEFIELD...NEVILS AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8175 3242 8155 3241 8153 3236 8151
3233 8146 3228 8145 3226 8143 3224 8143
3222 8150 3216 8178
TIME...MOT...LOC 1921Z 260DEG 5KT 3230 8168Special weather statement, Aug 20, 3:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT SAT AUG 20 2011 SCZ045-202000- INLAND BERKELEY- 329 PM EDT SAT AUG 20 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY THROUGH 400 PM EDT... ...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR NORTHERN LAKE MOULTRIE...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BONNEAU...BONNEAU BEACH...CROSS...NORTHERN LAKE MOULTRIE...PINOPOLIS AND SOUTHERN LAKE MOULTRIE... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING AND POOR VISIBILITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS WILL CONTINUE TO IMPACT LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY OR SHOULD REMAIN THERE. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3326 7981 3318 8014 3338 8021 3345 7998 TIME...MOT...LOC 1928Z 338DEG 4KT 3333 8004
Local storm report, Aug 20, 3:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 1 WSW STATESBORO 32.44N 81.80W
08/20/2011 BULLOCH GA 911 CALL CENTER
LARGE TREE DOWN OVER JOHNSON STREET NEAR WEST JONES
AVENUE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1100876
BDCSpecial weather statement, Aug 20, 3:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SAT AUG 20 2011
GAZ100-101-202030-
BULLOCH-EFFINGHAM-
358 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EFFINGHAM
COUNTIES THROUGH 430 PM EDT...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HUBERT...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EGYPT...GUYTON...MARLOW...PINEORA...RINCON...SHAWNEE...
SPRINGFIELD AND STILLWELL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3245 8158 3256 8132 3256 8131 3228 8117
3225 8153
TIME...MOT...LOC 1958Z 258DEG 15KT 3237 8148Special weather statement, Aug 20, 4:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 403 PM EDT SAT AUG 20 2011 SCZ045-202030- INLAND BERKELEY- 403 PM EDT SAT AUG 20 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY THROUGH 430 PM EDT... ...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR CHICORA...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BONNEAU...BONNEAU BEACH...CROSS...NORTHERN LAKE MOULTRIE...PINOPOLIS AND SOUTHERN LAKE MOULTRIE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH WILL PRODUCE POOR VISIBILITY ON THE LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS WILL CONTINUE TO IMPACT LAKE MOULTRIE. BOATERS SHOULD REMAIN IN SAFE HARBOR. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3339 7997 3321 7994 3320 8017 3339 8018 TIME...MOT...LOC 2003Z 350DEG 5KT 3330 8009
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:47 PM EDT | Special Weather Statement | CHS | Tattnall | 28 min |
| Aug 20, 1:53 PM EDT | Special Weather Statement | CHS | Candler, Jenkins | 37 min |
| Aug 20, 3:04 PM EDT | Special Weather Statement | CHS | Bulloch | 26 min |
| Aug 20, 3:21 PM EDT | Special Weather Statement | CHS | Bulloch | 24 min |
| Aug 20, 3:58 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.